|*DISCLAIMER: This page is an unmoderated forum, and the opinions expressed herein do not necessarily reflect the viewpoint of The Johns Hopkins Medical Institutions. Patients are advised to consult their personal physicians before making any medical decisions. |
With all the side effects of the clinical trial, your Dad should have a
palliative care specialist as part of his team who could direct care for
related symptoms. From what you share, the loss of appetite and weight seem
to be the key side effects so he does need a gastro doctor to be involved and
also a nutritionist who could be working on the most appropriate diet.
Question though, has anyone suggested some continuous food nutrition to help
build up your Dad since his cancer seems to stable because perhaps right now
that would be the best way for him to get nutrition. For the fatigue with
the chemo something like Neulasta shots might be an option. For the pain,
have you asked about him getting whatever anti-pain/nausea drugs well ahead
of the chemo or could the chemo be administered at a slower rate over a
longer period of time into his system? Again a palliative care doctor ought
to have advice on dealing with the side effects of the treatment. Quality of
daily living is also very important to consider.
Reply to this message | Return to Main Message List